Alert archive / California / Frost Advisories in 2019
Frost Advisory 25, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 9, 2019, 9:55 PM PDT for Humboldt County, Mendocino County, California. It took effect at Oct 10, 2019, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2019, 9:55 PM PDT (04:55 UTC)
- In effect from
- Oct 10, 2019, 2:00 AM PDT
- Expired
- Oct 10, 2019, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953 WWUS76 KEKA 100455 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 955 PM PDT Wed Oct 9 2019 CAZ107-108-101300- /O.CON.KEKA.FZ.W.0007.191010T0900Z-191010T1600Z/ Northern Trinity-Southern Trinity- 955 PM PDT Wed Oct 9 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Trinity County. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ110-111-101300- /O.NEW.KEKA.FR.Y.0025.191010T0900Z-191010T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 955 PM PDT Wed Oct 9 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino Interior including Willits, Covelo, and Potter Valley. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
877 WWUS76 KEKA 101055 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 355 AM PDT Thu Oct 10 2019 CAZ107-108-101600- /O.CON.KEKA.FZ.W.0007.000000T0000Z-191010T1600Z/ Northern Trinity-Southern Trinity- 355 AM PDT Thu Oct 10 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Trinity County. * WHEN...Until 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ103-105-106-113-101600- /O.EXA.KEKA.FR.Y.0025.000000T0000Z-191010T1600Z/ Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior-Southeastern Mendocino Interior- 355 AM PDT Thu Oct 10 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Northern Humboldt Coast, Northern Humboldt Interior, Southern Humboldt Interior and Southeastern Mendocino Interior Counties. * WHEN...until 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ110-111-101600- /O.CON.KEKA.FR.Y.0025.000000T0000Z-191010T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 355 AM PDT Thu Oct 10 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino Interior including Willits, Covelo, and Potter Valley. * WHEN...until 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
770 WWUS76 KEKA 101546 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 846 AM PDT Thu Oct 10 2019 CAZ107-108-101700- /O.EXP.KEKA.FZ.W.0007.000000T0000Z-191010T1600Z/ Northern Trinity-Southern Trinity- 846 AM PDT Thu Oct 10 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... Temperatures are warming up this morning, although cold temperatures are possible again tonight. $$ CAZ103-105-106-110-111-113-101700- /O.EXP.KEKA.FR.Y.0025.000000T0000Z-191010T1600Z/ Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 846 AM PDT Thu Oct 10 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Temperatures have warmed above freezing. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 9, 2:11 PM PDT, 7 hours 44 minutes earlier.
Area forecast discussion, Oct 9, 2:11 PM PDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
211 PM PDT Wed Oct 9 2019
.SYNOPSIS...Breezy conditions continue this afternoon through
tonight and will start to wane Thursday afternoon. Winds will
decrease more substantially on Friday, though dry weather will
continue through Saturday morning. A more substantial chance of
rain is expected mid to late next week.
&&
.DISCUSSION...The prime concern through Thursday morning will be
strengthening offshore winds and the potential for critical fire
weather conditions across the interior. Dry east to northeast flow
will increase across the ridges this afternoon and evening as high
pressure builds into the Great Basin. High resolution model guidance
continues to support ridge level gusts to around 40 mph this
evening. The gusty E-NE winds and low RH's will persist into the
early morning hours of Thursday before dying down by Thursday
afternoon. A red flag warning remains in effect this afternoon
through Thursday morning for elevations above 1500 feet for
southeast Humboldt County, southern Trinity County, and interior
Mendocino County where fuels are most receptive to rapid fire
spread.
The dry airmass and clear skies will also support strong radiational
cooling...particularly in Trinity County where sub-freezing
temperatures are forecast late tonight. Guidance continues to
indicate temperatures dipping into the upper 20s in the valleys of
central and eastern Trinity county. Wind protected valleys of
Mendocino, Humboldt and Del Norte counties will probably dip into
the mid to upper 30s early Thursday morning as well. Have
upgraded to a freeze warning in areas of Trinity county to cover
these colder temperatures tonight.
Dry weather with lighter winds are expected for Friday as shortwave
ridging develops over the West Coast. A weak surface front is
forecast to approach coastal NW California late on Saturday. Light
showers may move onshore during Saturday afternoon and
evening...mainly impacting locations north of Cape Mendocino. Broad
upper ridging will redevelop over the area Monday and Tuesday,
followed by a potentially stronger storm system during the middle of
next week. Rain will be possible with this storm mid to late next
week.
&&
.AVIATION...Mostly clear skies and gusty winds...especially along the
coast and ridge tops...persisted across the region today. Early
morning light winds allowed for LLWS around 1,500 feet to manifest
until stronger winds filtered down to the surface. Also, offshore
flow and low relative humidities, due to high pressure slowly
sinking into the Great Basin, contributed to windy conditions. On
Thursday surface winds will become more relaxed as ridging from
the high increases and the gradient weakens. However, above
surface winds will allow for another LLWS event tonight at CEC.
Skies will remain mostly clear across the region overnight and
Thursday. /TA
&&
.MARINE...Northerly winds will continue to gradually increase across
the waters today and tonight with the strongest winds over the S
outer waters. Gale Warnings continue for all but the N inner waters.
The Gale Warning for the S inner waters still appears to be
marginal, but kept the warning intact for this package. Short
period seas will continue to build to nearly 15 ft in the S outer
waters today. Winds are forecast to max out this evening, with
speeds rapidly diminishing on Thursday. Light winds are expected
for Friday and Saturday, followed by moderately increasing
northerlies once again on Sunday. These northerlies are not
expected to be nearly as strong as the current event. SEC/TDJ
&&
.FIRE WEATHER...A critically dry boundary layer airmass has
spread across the region today and will linger through Thursday,
with afternoon humidity values ranging from 5 to 15 percent and
very little recovery occurring overnight. In addition,
strengthening high pressure over the Great Basin will aid in the
development of east- northeast ridgetop winds gusting from 20 to
40 mph. Fuel conditions are expected to be most receptive to fast
moving wildfires for elevations above 1500 feet over southeast
Humboldt County, southern Trinity County, and interior Mendocino
County...which supports the issuance of a Red Flag Warning.
Elsewhere, fuels are more moist, which precludes the issuance of a
Red Flag Warning at this time. JMG/TDJ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 11 AM PDT Thursday for CAZ212-276-277.
Freeze Warning from 2 AM to 9 AM PDT Thursday for CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until midnight PDT tonight for PZZ470-475.
Gale Warning until 9 PM PDT this evening for PZZ455.
Small Craft Advisory until 3 AM PDT Thursday for PZZ450.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 9, 2:04 PM PDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 204 PM PDT Wed Oct 9 2019 CAZ101>105-109-102115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Mendocino Coast- 204 PM PDT Wed Oct 9 2019 This Hazardous Weather Outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110>113-102115- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 204 PM PDT Wed Oct 9 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THURSDAY... This Hazardous Weather Outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect for elevations above 1500 feet. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Red Flag Warning is currently in effect for elevations above 1500 feet. A Red Flag Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-102115- Northern Trinity- 204 PM PDT Wed Oct 9 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... This Hazardous Weather Outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect for the valleys. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Freeze Warning is currently in effect for the valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-102115- Southern Trinity- 204 PM PDT Wed Oct 9 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... This Hazardous Weather Outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect for elevations above 1500 feet. A Freeze Warning is currently in effect for the valleys. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Red Flag Warning is currently in effect for elevations above 1500 feet. A Freeze Warning is currently in effect for the valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:03 PM PDT | Small Craft Advisory | EKA | 27 hr | |
| Oct 9, 11:44 PM PDT | Hazardous Seas Warning | EKA | 9 hr | |
| Oct 10, 1:10 PM PDT | Frost Advisory | EKA | Humboldt, Mendocino | 20 hr |
| Oct 10, 1:10 PM PDT | Freeze Warning | EKA | Trinity | 20 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.